Alert archive / California / Wind Advisories in 2011

Wind Advisory 54, NWS Los Angeles, CA

May 30, 2011

NWS Los Angeles, CA issued this wind advisory at May 30, 2011, 3:08 AM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 30, 2011, 3:08 AM PDT (10:08 UTC)
Expired
May 30, 2011, 9:00 AM PDT
In force
6 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

223 
WWUS76 KLOX 301008
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
308 AM PDT MON MAY 30 2011

CAZ053-054-301600-
/O.EXP.KLOX.HW.W.0012.000000T0000Z-110530T1000Z/
/O.NEW.KLOX.WI.Y.0054.110530T1008Z-110530T1600Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
308 AM PDT MON MAY 30 2011

...WIND ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING...
...HIGH WIND WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT THIS MORNING. 

* WINDS AND TIMING...NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH
  GUSTS TO 50 MPH WILL CONTINUE THROUGH MID MORNING. THE
  STRONGEST WINDS WILL OCCUR THROUGH THE INTERSTATE 5 CORRIDOR.

* IMPACTS...GUSTY CROSS WINDS MAY CAUSE HAZARDOUS DRIVING 
  CONDITIONS...ESPECIALLY FOR HIGH-PROFILE VEHICLES TRAVELING 
  THROUGH THE INTERSTATE 5 CORRIDOR...AS WELL AS ON HIGHWAY 14. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ039-052-088-301115-
/O.EXP.KLOX.WI.Y.0053.000000T0000Z-110530T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA...SANTA CLARITA...NEWHALL...VALENCIA
308 AM PDT MON MAY 30 2011

...WIND ADVISORY HAS EXPIRED...

WINDS HAVE DIMINISHED ACROSS THE ADVISORY AREA. HOWEVER...LOCAL
GUSTS UP TO 40 MPH WILL BE POSSIBLE THROUGH MID MORNING.

$$

ASR
1 follow-up statement
736 
WWUS76 KLOX 301607
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
907 AM PDT MON MAY 30 2011

...WINDS WILL CONTINUE TO DIMINISH ACROSS THE MOUNTAINS THROUGH TODAY...

.THE WIND ADVISORY FOR THE MOUNTAINS OF LOS ANGELES AND VENTURA
COUNTIES HAS BEEN ALLOWED TO EXPIRE THIS MORNING.

CAZ053-054-301715-
/O.EXP.KLOX.WI.Y.0054.000000T0000Z-110530T1600Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
907 AM PDT MON MAY 30 2011

...WIND ADVISORY HAS EXPIRED...

NORTHWEST TO NORTH WINDS WILL DIMINISH THROUGH THIS AFTERNOON WITH
ISOLATED GUSTS AROUND 35 TO 40 MPH THROUGH THIS MORNING.

$$

KAPLAN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 29, 10:10 PM PDT, 4 hours 58 minutes earlier.

Area forecast discussion, May 29, 10:10 PM PDT, 4 hours 58 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1010 PM PDT SUN MAY 29 2011

UPDATED AVIATION SECTION

.SYNOPSIS...

HIGH PRESSURE WILL RETURN TO THE AREA EARLY THIS WEEK BRINGING A
WARMING AND DRYING TREND THROUGH TUESDAY. A COUPLE OF LOW PRESSURE
SYSTEMS WILL THEN BRING A COOLING TREND WITH A RETURN OF LOW CLOUDS
AND FOG FOR THE REMAINDER OF THE WEEK.

&&

.SHORT TERM (TONIGHT-WEDNESDAY)...

UNSEASONABLY COLD UPPER LEVEL LOW PRESSURE SYSTEM CURRENTLY CENTERED
ALONG THE NEVADA/UTAH BORDER THIS EVENING...AND IS FORECASTED TO TRACK
EASTWARD OVERNIGHT. THIS SYSTEM USHERED IN A COOLER AIR MASS AND STRONG
WINDS ACROSS THE DISTRICT TODAY. AS THE UPPER LEVEL WIND SUPPORT WEAKENS
AND SURFACE PRESSURE GRADIENTS BEGIN TO RELAX...WILL SEE A GRADUAL DECREASE
IN WINDS ACROSS MUCH OF THE REGION OVERNIGHT. THE MAIN EXCEPTION WILL
BE THE INTERSTATE 5 CORRIDOR IN THE LA COUNTY MOUNTAINS...WHERE HIGH WIND
WARNINGS WILL REMAIN IN EFFECT TONIGHT FOR LOCAL GUSTS TO 60 MPH. OTHERWISE
WILL DOWNGRADE REMAINING HIGH WIND WARNINGS TO WIND ADVISORIES...INCLUDING
THE ANTELOPE VALLEY...AS WELL AS THE SBA COUNTY MOUNTAINS AND ADJACENT
SOUTH COAST. REMAINING COASTAL AND VALLEY WIND ADVISORIES WILL BE ALLOWED
TO EXPIRE AT 9 PM...WITH THE EXCEPTION OF THE SANTA CLARITA VALLEY WHICH
WILL CONTINUE TO BE UNDER THE INFLUENCE OF THE NORTHERLY WINDS THROUGH
THE I5 CORRIDOR. AS THE WINDS DROP OFF OVERNIGHT IN MOST AREAS...LOOK FOR
UNSEASONABLY COOL TEMPERATURES ACROSS THE SOUTHLAND. MOST AREAS EXPECTED
TO REMAIN MOSTLY CLEAR TONIGHT...WITH THE EXCEPTION OF A FEW RESIDUAL
CLOUDS OVER THE MOUNTAINS AND INTERIOR VALLEYS OF SLO COUNTY.

WEAK HIGH PRESSURE ALOFT WILL BUILD ACROSS SOUTHERN CALIFORNIA ON
MONDAY...LEADING TO A WARMING AND DRYING TREND. OTHER THAN SOME LIGHT
NORTHERLY WINDS IN THE MORNING...LOOK FOR A MORE TYPICAL SEA
BREEZE WIND REGIME IN THE AFTERNOON. MOST INLAND AREAS WILL CLIMB BACK
INTO THE 70S ON MONDAY. ANOTHER COLD UPPER LEVEL LOW PRESSURE SYSTEM
WILL BEGIN TO DEVELOP OFF THE COAST OF OREGON ON TUESDAY...BUT LOOK
FOR ANOTHER MILD DAY ACROSS THE SOUTHLAND. THIS COLD UPPER LOW PRESSURE
SYSTEM IS EXPECTED TO EVOLVE INTO AN UPPER TROUGH THAT WILL MOVE THROUGH
CALIFORNIA ON WEDNESDAY. THIS WILL RESULT IN A STRONGER ONSHORE FLOW
AND A RETURN OF MARINE LAYER CLOUDS...ALONG WITH A COOLING TREND.

*** FROM PREVIOUS DISCUSSION ***

.LONG TERM (THURSDAY-SUNDAY)...

MODEL SOLUTIONS DIVERGE FOR THE END OF THE WEEK IN HANDLING A
TROUGH OF LOW PRESSURE ALONG THE WEST COAST. ECMWF SOLUTIONS TEND
TO DAMPEN THE FEATURE...WHILE GFS SOLUTIONS HANG A CUTOFF TROUGH
ALONG THE CALIFORNIA COAST. REGARDLESS...THE MARINE LAYER WILL
LIKELY BECOME A MAINSTAY FOR LATE WEEK AS A SOUTHWEST FLOW ALOFT
CONTINUES. AS A RESULT...THE PACKAGE REMAINS ON THE COOL SIDE OF
NORMAL INTO LATE WEEK.

&&

.MARINE...
THE STRONG GALE FORCE WINDS THAT AFFECTED THE ENTIRE COASTAL WATERS
TODAY WILL GRADUALLY SUBSIDE OVERNIGHT INTO MONDAY. BUOY REPORTS
ACROSS THE INNER WATERS STILL SHOWING VERY STEEP AND CHOPPY WIND
WAVES THAT WILL CONTINUE TO TRANSLATE INTO HIGH SURF CONDITIONS
ACROSS WEST FACING BEACHES OF LOS ANGELES AND VENTURA COUNTIES TONIGHT.
AS A RESULT...THERE WILL ALSO CONTINUE TO BE A HIGH RIP CURRENT RISK.
WIND SWELLS AND ASSOCIATED SURF EXPECTED TO SUBSIDE CONSIDERABLY ON MONDAY.

A COMPLEX STORM SYSTEM HAD DEVELOPED AND SINCE DISSIPATED
IN THE SOUTH PACIFIC OFF MARIE BYRD LAND IN ANTARCTICA LAST WEEK
TUESDAY. THE FETCH AREA WAS ORIENTED BETWEEN 180-200 DEGREES
RELATIVE TO THE VTU/LA COUNTIES. LONG PERIOD SWELLS WILL LIKELY
BEGIN ARRIVING EARLY TUESDAY AND THEN BUILD TO LOW TO MODERATE
HEIGHTS THROUGH EARLY WEDNESDAY. THE SWELL WILL BEGIN TO SUBSIDE
LATE WEDNESDAY WHILE PERSISTING THROUGH THURSDAY.

&&

.AVIATION...30/0510Z.
JUST SOME PATCHY STRATUS EXPECTED ACROSS THE AREA TONIGHT...WITH
MVFR CIGS MOST LIKELY IN THE SALINAS VALLEY...AND SOME MVFR VSBYS ON
THE CENTRAL COAST. OTHERWISE...EXPECT MOSTLY CLEAR SKIES THRU THE
FCST PERIOD. WINDS WILL CONT TO DIMINISH OVERNIGHT.

KLAX...HIGH CONFIDENCE IN CAVU TAF.

KBUR...HIGH CONFIDENCE IN CAVU TAF.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING (SEE LAXNPWLOX).
WIND ADVISORY (SEE LAXNPWLOX).
GALE WARNING (SEE LAXMWWLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).

&&

PUBLIC...GOMBERG
AVIATION...DB
MARINE...GOMBERG
SYNOPSIS...HALL

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, May 29, 9:30 PM PDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
930 PM PDT SUN MAY 29 2011

CAZ034>041-044>046-051>054-059-087-088-547-548-301300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
930 PM PDT SUN MAY 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

GUSTY NORTHWEST WINDS WILL CONTINUE TONIGHT ACROSS THE
MOUNTAINS...SANTA CLARITA VALLEY...AND SANTA BARBARA SOUTH
COAST...WITH LOCAL DAMAGING GUSTS THROUGH THE INTERSTATE 5 CORRIDOR.
GALE FORCE WINDS WILL CONTINUE ACROSS THE OUTER WATERS TONIGHT.
VERY STEEP AND CHOPPY SEA CONDITIONS CONTINUE ACROSS THE COASTAL
WATERS TONIGHT. THIS WILL TRANSLATE TO HIGH SURF ON WEST FACING BEACHES
OF LOS ANGELES AND VENTURA COUNTIES. THERE WILL BE A HIGH RIP CURRENT
RISK ON ALL AREA BEACHES TONIGHT.

* HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

SURF IS EXPECTED TO GRADUALLY SUBSIDE ON MONDAY. HOWEVER...THERE
WILL CONTINUE TO BE A HIGH RISK OF RIP CURRENTS ON ALL AREA
BEACHES ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GOMBERG

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 8:26 PM PDTSmall Craft AdvisoryLOX7 hr
May 29, 9:13 PM PDTWind AdvisoryLOXLos Angeles6 hr
May 30, 3:12 AM PDTSmall Craft AdvisoryLOX24 hr
May 30, 2:15 PM PDTHigh Surf AdvisoryLOXLos Angeles43 hr

Nearby

Wind Advisories in California, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.